MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM LAT. GLENOSPHERE 39X27; SHOULDER GLENOSPHERE

MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM LAT. GLENOSPHERE 39X27; SHOULDER GLENOSPHERE
Model Number 04.01.0211
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 04/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 10 may 2021: lot 189946: (b)(4) items manufactured and released on 14-may-2019.Expiration date: 2024-04-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold with another similar event reported.Additional device involved: batch review performed on 10 may 2021: reverse shoulder system 04.01.0122 humeral reverse hc liner ø39/+0mm (k170452) lot 2006593: (b)(4) items manufactured and released on 12-nov-2020.Expiration date: 2025-10-09.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medacta medical director: few weeks after primary rsa, reoperation is needed because there are difficulties in wound healing.The surgeon decided to remove all implants, suspecting infection.He also noticed that the suprascapularis was damaged, which probably led to dislocation.No reason to suspect a faulty device.
 
Event or Problem Description
The patient had several wound cleaning ( 2 or 3) due to difficult healing.After the surgery, the wound never healed and the surgeon supposes an infection, but it was not confirmed.Finally, 1,5 months after the primary surgery the surgeon revised all implants and did not implant anything.During the revision surgery it was observed that the subscapularis was damaged (it wasn't attached) a dislocation of the glenosphere from the liner was visible on the x-rays (probably due to the subscapularis damage).No trauma reported.

Brand Name
REVERSE SHOULDER SYSTEM LAT. GLENOSPHERE 39X27
Common Device Name
SHOULDER GLENOSPHERE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key11893146
Report Number3005180920-2021-00438
Device Sequence Number1295277
Product Code HSD
UDI-Device Identifier07630040728102
UDI-Public07630040728102
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K193175
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model Number04.01.0211
Device Catalogue Number04.01.0211
Device Lot Number189946
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2021
Initial Report FDA Received Date05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight76